Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 206, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2017, 6:44 PM CDT for Blaine County, Loup County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 13, 2017, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
060
WUUS53 KLBF 132344
SVRLBF
NEC009-115-140030-
/O.NEW.KLBF.SV.W.0206.170813T2344Z-170814T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
644 PM CDT SUN AUG 13 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Loup County in north central Nebraska...
East central Blaine County in north central Nebraska...
* Until 730 PM CDT
* At 644 PM CDT, a severe thunderstorm was located 11 miles east of
Brewster, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Taylor, Calamus Reservoir State Recreation Area, Fox Bayou, Almeria
Meadow State Wildlife Management Area, Horseshoe Bend Lake,
Hannamon Bayou Campground, Almeria, Nunda Shoal Campground and
Valley View Flat Campground.
This includes Highway 183 between mile markers 124 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4175 9935 4191 9974 4208 9970 4208 9922
4188 9922
TIME...MOT...LOC 2344Z 275DEG 25KT 4198 9965
HAIL...1.25IN
WIND...60MPH
$$
Taylor2 follow-up statements
220
WWUS53 KLBF 140006
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
706 PM CDT SUN AUG 13 2017
NEC009-140016-
/O.CAN.KLBF.SV.W.0206.000000T0000Z-170814T0030Z/
Blaine NE-
706 PM CDT SUN AUG 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BLAINE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4175 9935 4186 9947 4208 9948 4208 9922
4188 9922
TIME...MOT...LOC 0006Z 275DEG 25KT 4197 9945
$$
NEC115-140030-
/O.CON.KLBF.SV.W.0206.000000T0000Z-170814T0030Z/
Loup NE-
706 PM CDT SUN AUG 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN LOUP COUNTY...
At 706 PM CDT, a severe thunderstorm was located 11 miles northwest
of Calamus Reservoir State Recreation Area, or 14 miles north of
Taylor, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Calamus Reservoir State Recreation Area, Nunda Shoal Campground,
Valley View Flat Campground, Horseshoe Bend Lake and Hannamon Bayou
Campground.
This includes Highway 183 between mile markers 125 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4175 9935 4186 9947 4208 9948 4208 9922
4188 9922
TIME...MOT...LOC 0006Z 275DEG 25KT 4197 9945
HAIL...1.00IN
WIND...60MPH
$$
Taylor906
WWUS53 KLBF 140029
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
729 PM CDT SUN AUG 13 2017
NEC115-140039-
/O.EXP.KLBF.SV.W.0206.000000T0000Z-170814T0030Z/
Loup NE-
729 PM CDT SUN AUG 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOUP COUNTY WILL
EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4175 9935 4186 9947 4208 9948 4208 9922
4188 9922
TIME...MOT...LOC 0029Z 275DEG 25KT 4196 9925
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:17 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 13, 6:17 PM CDT, 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 617 PM CDT Sun Aug 13 2017 .SHORT TERM...(This evening through Monday) Issued at 305 PM CDT Sun Aug 13 2017 The NAM and HRRR/HRRR EXP models have been persistent showing storm development across the central Sandhills this afternoon and this evening. This is related to a weak frontal boundary drifting south through the region. Winds aloft at 500mb strengthen a bit to 35kt to perhaps 45kt this evening. Instability, 2500-3000 J/KG MLCAPE should be sufficient for supercell development. Temperatures at H700mb have warmed to near 10C across Srn Neb and this could be a capping mechanism as activity moves south toward I-80 this evening. The models show storm activity breaking up and becoming scattered or even isolated. A second disturbance across the cntl Rockies this afternoon should move east into Wrn Neb late tonight. The showers and thunderstorms may dissipate as they move through Wrn Neb. The models suggest they will encounter rain-cooled and more stable air. POPs for tonight are limited to 40 percent given the limited coverage shown by the HRRR models. Storm activity should diminish Monday morning. Isolated showers and thunderstorms are in place Monday afternoon. The forcing for storm development Monday is highly uncertain but the instability and cape are favorable. The SREF was the basis for the fog forecast Monday morning. The RAP and NAM models maintain a moist layer at h700mb. This should prevent dense fog from forming. The SREF and MET guidance suggest fog will form and the forecast is for patchy fog. The temperature forecast uses blended guidance plus bias correction for lows in the 50s and 60s with highs in the 80s Monday. A weak frontal boundary should be draped across Ncntl Neb keeping highs across Ncntl Neb near 80 while highs rise toward 90 across the Southwest. .LONG TERM...(Monday night through Sunday) Issued at 305 PM CDT Sun Aug 13 2017 The GFS and ECM suggest any storm development Monday afternoon would grow upscale across ncntl Neb Monday evening. Winds aloft at 500mb decrease to 25-30kt suggesting the severe weather potential will be lower. SPC is favoring the Black Hills for genesis and awarded the Hills a 5 percent severe chance. Two other significant rain chances develop Tuesday and Thursday and instability returns Saturday for what could be a third rain event/opportunity. A broad upper level trof will migrate through Canada furnishing jetlets of wind speed maxima aloft and an occasional lowering of heights across Nebraska appear to be the foci for storm development. The situation late Tuesday has been advertised for several model runs now and ambient precipitable water increases to over 1.5 inches Tuesday afternoon. Winds at 500mb are 25-35kt perhaps suggesting a HP multicell environment. POPs are 60 percent for this event and SPC has a 5 percent severe chance covering much Cntl and Swrn Neb. Moisture returns Thursday and another disturbance moves through. Winds aloft increase to 25-35kt once again and precipitable water increases to 1.25-1.50 inches. The model consensus shows h700mb temperatures falling to around 8C presenting a weak cap. A similar set up is in place Saturday with warmer temperatures at 700mb. Highs in the 80s are expected this week and a gradual warming trend develops Thursday through Saturday. This supports increasing instability and a strengthening cap at 700mb which could limit storm coverage. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 616 PM CDT Sun Aug 13 2017 Isolated to scattered storm coverage is underway and should generally continue as depicted by the HRRR model which shows the storms exiting south around 03z. A second disturbance across the Laramie range this evening should move east into Wrn Neb later tonight. The showers and thunderstorms may dissipate as they move through Wrn Neb. The models suggest they will encounter rain-cooled and more stable air. Any storm activity should diminish Monday morning. The MET guidance, NAM and SREF models suggest MVFR/IFR cigs/vsby will develop tonight. The SREF was the basis for fairly widespread stratus developing. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Aug 13, 3:07 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 307 PM CDT Sun Aug 13 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-142015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Sun Aug 13 2017 /207 PM MDT Sun Aug 13 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected. The area of concern for severe weather is generally along and south of a line from Oshkosh to Mullen to Springview. The hazards are scattered storms with large hail, isolated storms with very large hail, two inches in diameter or larger, wind damage and locally heavy rainfall. An isolated tornado may form also. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A few isolated strong thunderstorms possible Monday afternoon and Monday night. However, better chances for isolated strong to severe thunderstorms exist Tuesday and Tuesday evening across all of the outlook area. Large hail up to one inch diameter and damaging winds will be possible. Unsettled conditions continue Thursday and Thursday night, however, the threat for strong or severe thunderstorms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 13, 6:02 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
602 PM CDT SUN AUG 13 2017
NEZ037-038-132345-
Custer NE-Logan NE-
602 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
NORTHWESTERN CUSTER COUNTIES UNTIL 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Dunning, or 19 miles northeast of Stapleton,
moving east at 20 mph.
Dime size hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Logan
and northwestern Custer Counties.
A severe thunderstorm watch remains in effect until midnight CDT for
central and west central Nebraska.
LAT...LON 4161 10032 4173 10034 4173 10013 4157 10010
4152 10025
TIME...MOT...LOC 2302Z 277DEG 18KT 4168 10025
CDCLocal storm report, Aug 13, 6:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 1 N MERNA 41.50N 99.76W
08/13/2017 E1.25 INCH CUSTER NE 911 CALL CENTER
&&
SNIVELYLocal storm report, Aug 13, 6:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL MERNA 41.48N 99.76W
08/13/2017 E1.50 INCH CUSTER NE PUBLIC
&&
SNIVELYSpecial weather statement, Aug 13, 6:26 PM CDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 626 PM CDT SUN AUG 13 2017 NEZ026-027-140015- Loup NE-Blaine NE- 626 PM CDT SUN AUG 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR LOUP AND NORTHEASTERN BLAINE COUNTIES UNTIL 715 PM CDT... At 626 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles south of Rose to 8 miles northwest of Taylor to near Brewster. Movement was east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Brewster, Calamus Reservoir State Recreation Area, Fox Bayou, Almeria Meadow State Wildlife Management Area, Horseshoe Bend Lake, Hannamon Bayou Campground, Almeria, Nunda Shoal Campground and Valley View Flat Campground. This includes Highway 183 between mile markers 125 and 146. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4208 9925 4176 9924 4187 9996 4205 9986 TIME...MOT...LOC 2326Z 279DEG 14KT 4202 9946 4188 9946 4196 9980 CDC
Local storm report, Aug 13, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL MERNA 41.48N 99.76W
08/13/2017 E2.50 INCH CUSTER NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Aug 13, 6:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD MERNA 41.48N 99.76W
08/13/2017 CUSTER NE TRAINED SPOTTER
STREET FLOODING IN MERNA
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 45 min |
| Aug 12, 7:05 PM CDT | Tornado Warning | LBF | Custer | 25 min |
| Aug 12, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 31 min |
| Aug 12, 7:23 PM CDT | Special Weather Statement | LBF | Keith, Lincoln | 52 min |
| Aug 12, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Aug 12, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 50 min |
| Aug 12, 7:44 PM CDT | Tornado Warning | LBF | Perkins | 17 min |
| Aug 12, 7:52 PM CDT | Special Weather Statement | LBF | Hayes | 53 min |
| Aug 12, 8:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Aug 12, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
| Aug 12, 8:13 PM CDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 12, 8:15 PM CDT | Areal Flood Advisory | LBF | Custer | 2 hr |
| Aug 12, 8:18 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Aug 12, 8:23 PM CDT | Flash Flood Warning | LBF | Hayes | 6 hr |
| Aug 12, 8:30 PM CDT | Areal Flood Advisory | LBF | Custer | 2 hr |
| Aug 12, 8:37 PM CDT | Areal Flood Advisory | LBF | Custer | 113 min |
| Aug 12, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Aug 12, 8:50 PM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Aug 12, 8:53 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Aug 12, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Aug 12, 9:19 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 41 min |
| Aug 12, 9:24 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| Aug 13, 7:09 AM CDT | Dense Fog Advisory | LBF | Chase, Deuel, Frontier, Hayes, Keith, Lincoln and 1 more | 3 hr |
| Aug 13, 4:17 PM CDT | Special Weather Statement | LBF | Blaine | 43 min |
| Aug 13, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 42 min |
| Aug 13, 4:37 PM CDT | Special Weather Statement | LBF | Logan | 38 min |
| Aug 13, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Aug 13, 4:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 47 min |
| Aug 13, 5:02 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| Aug 13, 5:28 PM CDT | Special Weather Statement | LBF | Perkins | 47 min |
| Aug 13, 5:37 PM CDT | Special Weather Statement | LBF | Logan | 38 min |
| Aug 13, 5:40 PM CDT | Special Weather Statement | LBF | Loup | 50 min |
| Aug 13, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Aug 13, 5:56 PM CDT | Special Weather Statement | LBF | Loup | 49 min |
| Aug 13, 6:02 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Aug 13, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Aug 13, 6:26 PM CDT | Special Weather Statement | LBF | Loup | 49 min |
| Aug 13, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 13, 6:32 PM CDT | Flash Flood Warning | LBF | Custer | 8 hr |
| Aug 13, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Aug 13, 6:49 PM CDT | Special Weather Statement | LBF | Boyd | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.